MAUDE Adverse Event Report: DEPUY SPINE INC EXP 4.5 TI SINGLE INNIE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC EXP 4.5 TI SINGLE INNIE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186100001
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that 4.5 titanium expedium with cobalt chrome rods were used.When final tightening 2 of the set screws with the torque limiting driver, the threads sheared off of the set screws and they had to be replaced.They were already down into the screw head when the final torque was applied.No adverse consequence to the patient or additional anesthesia needed.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Visual examination found that the threads on the set screw were torn.Noted damage suggests that inadvertently cross threading of the setscrew occurred upon insertion into the tulip head.It should be noted that tightening the setscrew when it is cross threaded places force on the setscrew and the tulip head¿s threads that can result in them being torn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.With the information provided, a definitive root cause for the torn threads cannot be determined.Noted damage suggests that inadvertently cross threading of the setscrew occurred upon insertion into the tulip head.It should be noted that tightening the setscrew when it is cross threaded places force on the setscrew and the tulip head¿s threads that can result in them being torn.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP 4.5 TI SINGLE INNIE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8631727
Report Number1526439-2019-51684
Device Sequence Number13866760
Product Code NKB
UDI-Device Identifier10705034103846
UDI-Public(01)10705034103846
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186100001
Device Catalogue Number186100001
Device Lot NumberRL235105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR